Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at May 8, 2021, 4:23 AM CDT. It took effect at May 8, 2021, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2021, 4:23 AM CDT (09:23 UTC)
- In effect from
- May 8, 2021, 7:00 PM CDT
- Expired
- May 9, 2021, 10:18 AM CDT
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
572 WHUS74 KLIX 080923 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 423 AM CDT Sat May 8 2021 GMZ550-552-570-572-081730- /O.NEW.KLIX.SC.Y.0030.210509T0000Z-210509T1700Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 423 AM CDT Sat May 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT SUNDAY... * WHAT...South winds 20 to 25 kt expected with occasional higher gusts. * WHERE...Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...From 7 PM this evening to noon CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
665 WHUS74 KLIX 081514 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1014 AM CDT Sat May 8 2021 GMZ550-552-570-572-082315- /O.CON.KLIX.SC.Y.0030.210509T0000Z-210509T1700Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 1014 AM CDT Sat May 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT SUNDAY... * WHAT...South winds near 20 knots with gusts to 25 knots and seas of 4 to 6 feet. * WHERE...All of the open Gulf waters from the Southwest Pass of the Mississippi River to the Atchafalaya River. * WHEN...From 7 PM this evening to noon CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
703 WHUS74 KLIX 082048 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 348 PM CDT Sat May 8 2021 GMZ552-572-082200- /O.CAN.KLIX.SC.Y.0030.210509T0000Z-210509T1700Z/ Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 348 PM CDT Sat May 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are expected to remain below advisory levels tonight. However, small craft should exercise caution due to southerly winds of 15 to 20 knots and choppy seas. $$ GMZ550-570-090500- /O.CON.KLIX.SC.Y.0030.210509T0000Z-210509T1700Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- 348 PM CDT Sat May 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT SUNDAY... * WHAT...South winds near 20 knots. * WHERE...All of the open Gulf waters between of Port Fourchon and the Atchafalaya River. * WHEN...From 7 PM this evening to noon CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
695 WHUS74 KLIX 090238 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 938 PM CDT Sat May 8 2021 GMZ550-570-091045- /O.CON.KLIX.SC.Y.0030.000000T0000Z-210509T1700Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- 938 PM CDT Sat May 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT SUNDAY... * WHAT...South winds near 20 knots. * WHERE...The open Gulf waters between Port Fourchon and the Atchafalaya River. * WHEN...Until noon CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
050 WHUS74 KLIX 090914 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 414 AM CDT Sun May 9 2021 GMZ550-570-091700- /O.CON.KLIX.SC.Y.0030.000000T0000Z-210509T1700Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- 414 AM CDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WHAT...South winds 20 to 25 knots, with occasional higher gusts. * WHERE...The open Gulf waters between Port Fourchon and the Atchafalaya River. * WHEN...Until noon CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
120 WHUS74 KLIX 091518 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1018 AM CDT Sun May 9 2021 GMZ550-570-091630- /O.CAN.KLIX.SC.Y.0030.000000T0000Z-210509T1700Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- 1018 AM CDT Sun May 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Southerly winds have decreased below advisory levels this morning. Small craft should continue to exercise caution through the afternoon hours due to persistent 15 to 20 knot southerly winds and choppy seas of 3 to 6 feet. $$ PG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at May 8, 3:44 AM CDT, 39 minutes earlier.
Area forecast discussion, May 8, 3:44 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 344 AM CDT Sat May 8 2021 .SHORT TERM (Today through Monday)... Starting off with early this morning, the same high pressure center responsible for the nice, pleasant and dry weather continues to slide east just about over east-central Alabama. This has helped to veer surface winds more from the east across marine areas and into parts of southeastern LA (generally south of I-10/12) but still rather light, with better radiative cooling processes at work from BTR east across the northshore to coastal MS. Winds will continue to transition/veer more from the ESE to eventual SE early this morning, helping to drag already 60 degree Td's across coastal SE LA surging north with time. By midday today, once mixing begins to take over, all areas will see SE to SSE winds owing to a potential lake/seabreeze development early this afternoon across the northshore, east to the MS coast. Td's will surge quickly upwards from 12Z to 18Z, with WAA/moisture advection offsetting maximized mixing processes in the moisture profile like we have seen the previous days. Regardless, it will not feel as dry as the previous days today but still will be a pleasant day. An ongoing moisture plume riding downstream upper- level ridging across the central US will keep patchy, thin cirrus in place today, with maximized moisture in the 250 to 200mb zone, leading to another day of contrails mixed in. Going to continue to ride the upper-end of NBM ensemble percentiles, well above deterministic suggested highs placing many areas in the mid to getting close to the upper 80's. Quiet tonight, with the main focus being increasing depth of the Gulf return flow in the vertical profile. Ongoing WAA/moisture advection will allow for MinT's come Sunday morning atleast 5 to 10 degrees warmer compared to this morning. Noticing a large jump in dry air in the 700-850mb layer come daybreak Sunday, as a low- level ridge pushes east dragging a slot of much drier air east with it. This will be important going into the day on Sunday, with a strong subsidence inversion from sinking/compressional warming in this layer throughout the day. Will reflect back on this coming up. Otherwise, focus shifts back to the west at ongoing strong surface cyclogenesis underway across the central Plains, supported by weak troughing pushing across the central Rockies. As mentioned yesterday, this shortwave will eventually deamplify and stretch out as it encounters ridging across the MS valley region, leading to a slow but steady weakening trend with this surface low as it tracks east across the Midwest and eventual Ohio Valley regions. This system will attempt at dragging a cold front south and east with time, reaching the Arklatex region by midday Sunday. By mid-afternoon Sunday, latest HREF members are starting to pick up on what was mentioned yesterday - developing strong to severe thunderstorms across the same areas (generally east TX/southern AR/northern LA). A few HREF members attempt at developing a cold pool behind an initial cluster of cells/supercells, leading to a potential QLCS/Squall line by 00Z MON (Sunday evening) all within a new D2 SPC SLGT risk. Meanwhile across our area, reflecting back on the subsidence inversion mentioned before, our area remains largely capped, with very warm H7 to H5 temperatures in place and -50 to -75 J/kg of CINH areawide (taken by ascending a MU parcel). Even in a persistent unidirectional SW flow, can't see how we end up with much - if anything prior to 00Z and have confidently backed off any mention of isolated light rain on Sunday against suggested lower NBM PoP's north of I-10/12 and W of I-55. Now beyond this time frame Sunday evening into Sunday night/Monday morning, it gets a bit tricky. Thumbing through late- hour NAM and long-range GFS/ECMWF guidance shows some differences, likely due to variations at resolving and propagating convection. With the surface front slowly sagging south (NAM does NOT like this idea by keeping the front well north - not a firm believer here just yet), it is possible that some of this convection will redevelop or re-fire with time across the northwestern edge of our CWA. The coverage and severity of this activity will be solely dependent on how the larger-scale convection materializes northwest of our area. If a large enough cold-pool can develop, this late Sunday evening convection COULD propagate more south and east than current models anticipate. Due to this lack of confidence, I can agree with the placement of the MRGL for D2 highlighting particularly in the 06-12Z (late D2) time frame. But this will need to be watched. Regardless of the smaller details, the front likely continues to sag south bringing enough low-level frontogenetic lift along with it to produce spotty showers and thunderstorms. Going through some hydro mesoscale and synoptic parameters brings a few interesting aspects to monitor. PW's are anomalously high in the 1.75" to a few areas reaching 2.0", closing in on the daily max observed PW per SPC's sounding climatology (KLIX 5/10 12Z of 2.01"). Investigating 850mb Moisture transport vectors in relation to Upwind Corfidi Vectors, not seeing a strong correlation leading to a potential of back building precipitation, however due to anomalously high PW along with plenty of low-level convergence from a stalling frontal boundary, we may have to watch a potential minor flooding threat. This will be dependent on just how widespread convection will be, which could stabilize our environment early enough to prevent widespread heavy storms to develop. Regardless, MUCAPE in the 1500-1700J/kg range with unidirectional vertical winds and lift from a surface boundary could lead to a few training stronger storms. Will be able to better resolve any flooding or strong storm potential with later forecast updates once this portion of the forecast gets into the CAM's time frame. KLG .LONG TERM (Monday night and beyond)... By Monday evening, a weakening frontal boundary is expected to become stationary somewhere around Interstate 10. Upper ridging will be over much of the Gulf of Mexico, but over land, the upper flow will be zonal. The main storm track will be across northern sections of the country, but upper level energy moving through the zonal flow will produce several rounds of showers and thunderstorms between Monday evening and Thursday afternoon. This will eventually shift the frontal boundary offshore by midweek. Latest blends really haven't made much of an adjustment in PoP forecasts, with likely PoPs mentioned in multiple periods. It's going to be difficult to pick out a definitive dry period until we get to Thursday evening. Once the upper flow becomes northwesterly with a strong northern stream shortwave passage on Thursday, drier air will move into the area Thursday night to set up a pretty nice weekend next weekend. Will run with blended temperature forecast for now. 35 && .AVIATION (06z TAF package)... VFR conditions expected through the forecast period, although the final 6 hours of the MSY TAF (06z-12z Sun) could see some MVFR clouds by late in the period. Expect a southeast to south wind direction to commence around mid-morning on Saturday at all terminals as high pressure shifts east of the area. 35 && .MARINE... High pressure pushing east will allow for a steady return to onshore flow beginning today, lasting through the upcoming weekend and into early next week. Longer-duration southerly fetch will lead to a slow increase in waves/seas, reaching 3 to 5 ft Sunday and Sunday night for offshore zones south and west of the MS delta. Shower/storm chances will increase next week, with a few locally stronger storms possible. Expect locally higher waves/seas and gusty winds in any strong thunderstorms. Some indication at the return of drier air late next week into next weekend, with high pressure building back into the region. KLG && .PRELIMINARY POINT TEMPS/POPS... MCB 85 63 85 68 / 0 0 10 60 BTR 87 65 87 70 / 0 0 10 40 ASD 84 66 86 70 / 0 0 10 30 MSY 86 70 88 73 / 0 0 10 20 GPT 80 67 83 71 / 0 0 10 20 PQL 80 64 83 69 / 0 0 0 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.